# SDR 98ZZZX4218

- Difficulty date: October 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N87193
- Make and model: Cessna 402B
- Aircraft serial: 402B1019
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bellcrank
- Part number: 50420101
- Condition: Failed
- Location: Nlg
- Part time: 9,764 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE INSPECTION, DISCOVERED THE NOSE WHEEL STEERING BELLCRANK (P/N 5042010-1) HAD FAILED WITH THE LEFT HALF PULLED AFT BY THE STEERING CABLE.  THE PILOT STATED THE RUDDER PEDALS WERE OFFSET DURING TAXI, BUT INLINE DURING FLIGHT. A FURTHER INSPECTION OF THE REST OF THE FLEET SHOWED TWO MORE AIRCRAFT HAVE CRACKS IN THE SAME PART, BOTH ARE 'B' MODELS.  THE 'A' AND 'C' MODELS DID NOT SEEM TO HAVE THIS PROBLEM AS THEY HAVE A DIFFERENT DESIGN OF BELLCRANK.
